MAUDE Adverse Event Report: STRYKER SPINE-US RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 486613602
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 01/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the rod was broken post- operatively.Patient underwent revision surgery for rod breakage and possible non-union.
 
Additional Manufacturer Narrative
Method: risk assessment and visual inspection was performed.Result: radius vitallium rod main body fracture post-op was confirmed via visual inspection.No lot number was provided, so a manufacturing record review could not be performed.Conclusion: beach marks were observed on the rod fracture surfaces, which indicates that the rod fractured via fatigue; therefore, the root cause of the reported rod fracture is due to fatigue after its implantation about 4 years.
 
Event or Problem Description

Brand Name
RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8366832
Report Number0009617544-2019-00015
Device Sequence Number1620799
Product Code NKB
UDI-Device Identifier04546540604859
UDI-Public04546540604859
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082608
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number486613602
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer04/03/2019
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1